MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418184630
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant product(s): enpower dcb and connecting cable.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a large 18.4 x 21.6mm left posterior communicating artery aneurysm, a presidio coil (pc418184630/c34513) could not be detached.The physician withdrew the coil and used a new coil to complete the procedure.The enpower dcb and connecting cable were both used with subsequent coils during the procedure.There was no report of patient injury and no delay in procedure.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: the presidio was returned for analysis.The unspecified enpower detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The detachment did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 53.4 ohms (range 48.5/56.0), and the lab sample enpower and cable systems ready green light illuminated.The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 53.4 ohms.The field complaint of the coils non-detachment could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment could not be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle, therefore the root cause of the coils non-detachment cannot be determined.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6274297
Report Number2954740-2017-00011
Device Sequence Number11005462
Product Code HCG
UDI-Device Identifier00878528003304
UDI-Public(01)00878528003304(17)150331(10)C34513
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberPC418184630
Device Lot NumberC34513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date02/16/2017
Patient Sequence Number1
Patient Age72 YR